Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 157, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 21, 2011, 7:30 PM EDT for Ottawa County, Sandusky County, Wood County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2011, 7:30 PM EDT (23:30 UTC)
- Expired
- Jun 21, 2011, 8:02 PM EDT
- In force
- 32 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 874 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
027 WUUS51 KCLE 212330 SVRCLE OHC123-143-173-220015- /O.NEW.KCLE.SV.W.0157.110621T2330Z-110622T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 730 PM EDT TUE JUN 21 2011 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN OTTAWA COUNTY IN NORTHWEST OHIO NORTHWESTERN SANDUSKY COUNTY IN NORTHWEST OHIO EASTERN WOOD COUNTY IN NORTHWEST OHIO * UNTIL 815 PM EDT * AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF BOWLING GREEN...AND MOVING NORTH AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... WOODVILLE... GENOA... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4122 8374 4156 8359 4156 8329 4121 8346 TIME...MOT...LOC 2331Z 193DEG 20KT 4134 8359 $$ KOSARIK
2 follow-up statements
056 WWUS51 KCLE 212356 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 756 PM EDT TUE JUN 21 2011 OHC123-143-173-220015- /O.CON.KCLE.SV.W.0157.000000T0000Z-110622T0015Z/ WOOD OH-OTTAWA OH-SANDUSKY OH- 756 PM EDT TUE JUN 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR NORTHWESTERN SANDUSKY...SOUTHWESTERN OTTAWA AND EASTERN WOOD COUNTIES... AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LUCKEY...OR 8 MILES NORTHEAST OF BOWLING GREEN...MOVING NORTH AT 25 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...GENOA. LAT...LON 4122 8374 4156 8359 4156 8329 4121 8346 TIME...MOT...LOC 2356Z 193DEG 20KT 4148 8355 $$ FITZ
972 WWUS51 KCLE 220002 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 802 PM EDT TUE JUN 21 2011 OHC123-143-173-220010- /O.CAN.KCLE.SV.W.0157.000000T0000Z-110622T0015Z/ WOOD OH-OTTAWA OH-SANDUSKY OH- 802 PM EDT TUE JUN 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SANDUSKY... SOUTHWESTERN OTTAWA AND EASTERN WOOD COUNTIES IS CANCELLED... LAT...LON 4122 8374 4156 8359 4156 8329 4121 8346 TIME...MOT...LOC 0000Z 193DEG 20KT 4150 8354 $$ FITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:24 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 6:24 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 624 PM EDT TUE JUN 21 2011 .SYNOPSIS... A WARM FRONT NEAR THE SOUTH SHORE OF LAKE ERIE WILL MOVE NORTH ON WEDNESDAY AS STRONG LOW PRESSURE OVER THE PLAIN STATES MOVES TO THE WESTERN GREAT LAKES. THE LOW WILL BEGIN TO WEAKEN AND DRIFT THROUGH THE CENTRAL LAKES THURSDAY INTO FRIDAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... I MADE SOME GENERAL CHANGES TO THE FORECAST...INCREASING THE POP SOME 20 TO 40 PERCENT GRADUALLY FROM WEST TO EAST EARLY TONIGHT AS THE BROAD AREA OF UPWARD MOTION AND HIGHER THETA-E ARRIVES. IT SHOULD BE ENOUGH TO BREAK THE CAP. NOT REAL SURE HOW FAR NORTHEAST THE BEST ACTIVITY WILL MAKE IT BUT WILL MENTION CHANCE/SCATTERED SHOWERS/STORMS AT ALL LOCATIONS AS THE NIGHT GOES ON...SHIFTING TO NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BY EARLY WEDNESDAY MORNING. WILL HAVE TO MONITOR THE ACTIVITY TO SEE HOW STRONG IT IS...INDIVIDUAL CELLS COULD POSE A WIND GUST THREAT ESPECIALLY THIS EVENING. WILL ALSO HAVE TO CAREFULLY WATCH THE AMOUNT OF RAIN BEING PRODUCED AS THUNDERSTORM DOWNPOURS WITH THIS SYSTEM HAVE A HISTORY OF BEING IMPRESSIVE. HIGH DEWPOINTS WILL MAKE FOR A HUMID NIGHT. AREAS THAT GET RAIN COOLED WILL SEE THE TEMPERATURE SUPPRESSED A BIT BUT UPPER 60S AND LOWER 70S SHOULD BE ABOUT AS LOW AS WE CAN GO. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... LOW PRESSURE WILL MOVE CLOSER TO THE TO THE AREA ON WEDNESDAY WITH A CONTINUED MOIST AIRMASS OVER THE REGION. IT APPEARS THERE WILL BE LESS OF A CAP ON WEDNESDAY AS A COLD FRONT MOVES CLOSER TO WESTERN OHIO. THERE SHOULD ALSO BE BETTER JET DYNAMICS CLOSER TO THE REGION. SCATTERED OR BETTER POPS LOOK REASONABLE FOR WEDNESDAY. SINCE THERE WILL BE PLENTY OF CAPE AND BETTER SHEAR THE THREAT FOR SEVERE STORMS SHOULD BE HIGHER. AS THE SURFACE LOW MOVES THROUGH THE CENTRAL LAKES INTO ONTARIO IT WILL DRAG A COLD FRONT ACROSS THE AREA ON THURSDAY. UNTIL THE FRONT PASSES THURSDAY EVENING THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS. SOME OF THEM MAY BE SEVERE. THE UPPER LEVEL TROUGH/LOW WILL THEN LINGER INTO FRIDAY WITH SOME SHOWER OR ISOLATED THUNDERSTORM ACTIVITY POSSIBLE WITH COLDER AIR ALOFT. TEMPERATURES WILL AGAIN BE IN THE MID 80S TO NEAR 90 AGAIN ON WEDNESDAY. COOLER BY THURSDAY INTO FRIDAY. HIGHS BY FRIDAY WILL DIP BACK BELOW SEASONAL AVERAGES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... STILL HAVE A LITTLE BIT OF A TROUGH SATURDAY AND THEREFORE A LOW CHANCE FOR PRECIP...BUT HIGH BUILDS IN FOR SUNDAY AND MONDAY WITH SEASONABLE TEMPS. AREA GETS ON THE BACKSIDE OF THE HIGH FOR MIDWEEK BRINGING BACK WARMER TEMPS AND A CHANCE OF SHRA/TS. THERE IS FAIRLY GOOD AGREEMENT IN THIS OVERALL PATTERN FOR SAT THROUGH TUE. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... NEAR TERM FOCUS WILL BE ON ISOLATED TO SCATTERED CONVECTION TO POP-UP HERE THIS AFTERNOON. WATCHING AREA OF ENHANCED CU SHIFT NORTHEAST ACROSS THE AREA. IN ITS WAKE NOT SEEING MUCH OF A TRIGGER AND RIDGE IS MOVING IN...BUT THE POTENTIAL IS STILL THERE. FOCUSED CONVECTION IN TEMPOS THROUGH 22Z FOR NOW. CAN NOT RULE OUT SHRA/CONVECTION AFTER DARK...BUT LOW CHANCES. DEPENDING ON HOW MUCH IS ONGOING TO OUR WEST OVERNIGHT...MAY TRY AND GET COME SHRA/EMBEDDED THUNDER INTO WESTERN SITES TOWARD MORNING. OTHERWISE WE WILL STAY IN THE WARM/HUMID SECTOR AND HZ IS ALSO A STRONG LIKELIHOOD. OUTLOOK...NON-VFR CONDITIONS EXPECTED AT TIMES WEDNESDAY THROUGH FRIDAY WITH TSRA AND LATE NIGHT/EARLY MORNING FOG. && .MARINE... FAIRLY LIGHT WINDS WILL PREVAIL ACROSS THE LAKE THROUGH THE PERIOD AS WARM FRONT LIFTS NORTH OF THE REGION TONIGHT. LOW PRESSURE MOVES NORTHEAST ACROSS THE CENTRAL LAKES REGION THROUGH THE END OF THE WEEK. SLIGHTLY STRONGER SOUTHWEST FLOW DEVELOPS ON THURSDAY AS LOW LEVEL JET LIFTS INTO THE REGION AHEAD OF THE COLD FRONT. FLOW BECOMES WEST SOUTHWEST ON FRIDAY WITH A SOMEWHAT INCREASED FLOW. I DONT THINK WE WILL NEED A SMALL CRAFT ADVISORY AT THIS TIME. FLOW FINALLY DIMINISHES ON SATURDAY TO AROUND 10 KNOTS AND MAINTAINS THAT SPEED THROUGH SATURDAY NIGHT GOING LIGHT AND VARIABLE ON SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...OUDEMAN MARINE...LOMBARDY
Hazardous weather outlook, Jun 21, 11:24 AM EDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1124 AM EDT TUE JUN 21 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-221530- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1124 AM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN OHIO THROUGH TONIGHT. THE AREA OF CONCERN IS GENERALLY WEST OF A CLEVELAND TO CANTON LINE. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS INDIANA INTO NORTHWESTERN OHIO DURING THE AFTERNOON. WARMER TEMPERATURES THIS AFTERNOON WILL LEAD TO AN UNSTABLE ATMOSPHERE. HOWEVER THERE IS A DECENT MIDDLE LEVEL CAP THAT MAY KEEP A LID ON THE THUNDERSTORM DEVELOPMENT INTO LATE AFTERNOON OR EARLY EVENING. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. ANY CONVECTION THAT DEVELOPS OVER ILLINOIS AND INDIANA DURING THE EVENING MAY MOVE INTO THE REGION FOR THE OVERNIGHT AND COULD PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CONTINUED SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY INTO THURSDAY AS A LOW PRESSURE AREA MOVES SLOWLY THROUGH THE GREAT LAKES REGION. THE COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Huron, Knox, Richland | 41 min |
| Jun 21, 7:58 PM EDT | Special Marine Warning | CLE | 92 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.